Cedars-Sinai Medical Center

medical staff pulse newsletter

Text size: A A A
A BI-WEEKLY PUBLICATION FROM THE CEDARS-SINAI CHIEF OF STAFF Sept. 11, 2015 | Archived Issues

New Calendar Is a Better Way to Find Events

Keeping track of medical staff events at Cedars-Sinai just got easier. A new medical staff calendar is available on the Cedars-Sinai website. It contains all the events that traditionally have appeared in the Meetings and Events section of Medical Staff Pulse, but the new calendar is easier to digest and contains useful new features.

» Read more


P & T Approvals, FDA Warnings About DPP-4 Inhibitors, Canagliflozin

Pharmacy Focus

See highlights of the August meeting of the Pharmacy and Therapeutics Committee. Also, the U.S. Food and Drug Administration (FDA) has issued a warning about DPP-4 inhibitors and joint pain and has strengthened its warning about fracture risk with canagliflozin.

» Read more


Meetings and Events


Grand Rounds

Click here to view upcoming grand rounds.


Upcoming CME Conferences

Click below to view a complete list of all scheduled Continuing Medical Education conferences.

CME Newsletter - September 2015 (PDF)


Milestones

Gary Sugarman, MD, has died.

» Read more

Share Your News

Won any awards or had an article accepted for publication? Share your news about professional achievements and other items of interest.

Click here to share your news

P & T Approvals, FDA Warnings About DPP-4 Inhibitors, Canagliflozin

Pharmacy Focus

Highlights of the August meeting of the Pharmacy and Therapeutics Committee are summarized in the PDF link below. Also, the U.S. Food and Drug Administration (FDA) has issued a warning about joint pain with DPP-4 inhibitors and has strengthened its warning about fracture risk with canagliflozin.

P and T Approvals - August 2015 (PDF)

FDA: DPP-4 Inhibitors May Cause Severe Joint Pain

The FDA is warning that the Type 2 diabetes medicines known as DPP-4 inhibitors may cause joint pain that can be severe and disabling.

The FDA has added a new warning about this risk to the labels of all dipeptidyl peptidase-4 inhibitors. They include sitagliptin, saxagliptin, linagliptin and alogliptin.

Healthcare professionals should consider DPP-4 inhibitors as a possible cause of severe joint pain and discontinue the drug if appropriate, according to the FDA.

Click here for more information.

FDA Strengthens Warning of Fracture Risk With Canagliflozin

The FDA has strengthened the warning for the Type 2 diabetes medicine canagliflozin (brand names Invokana and Invokamet) related to the increased risk of bone fractures, and added new information about decreased bone mineral density.

FDA has updated the labels of Invokana and Invokamet to address these safety concerns. The agency is continuing to evaluate the risk of bone fractures with other drugs in the SGLT2 inhibitor class, including dapagliflozin and empaglifozin, to determine if additional label changes or studies are needed.

Click here for more information.